Discussions that mention cartia

High & Low Blood Pressure board


I have been having a huge amount of anxiety in my life since my Dad passed in Sept. last year...the story is long and there is a lot that has happened to me since...and I have had my Cartia XT updosed 2 times since Oct. last year, as my BP was surging with the stress I have been under.

I am now on 300 mgs. and I feel awful on it. I am having panic everyday since about a week of being on it. I also got a panic attack the first night at 240, but then I was okay on it...and now I am thinking I may have gotten worse on the 300 mgs??? Has anyone experienced panic attacks and buzzing/vibrating in their chest when taking Cartia XT(Cardizem CD)??? What about higher dizziness that makes your eyes feel heavy and about to cross when the bp rises??? I also have some mild swelling in my foot arches...esp my right side. A little in my hands, too...but I already had that when I was on the 180 mgs.

Could it be the higher dose or just the state of mind I have been in lately??? Is 300 mgs considered a high dose??? When my anxiety is up...so is my bp...even at this higher dose. When my body calms down...my bp is pretty good...esp when lying down.

Can anyone please help??? I am not sure what to do.

Lisa
Hi Lisa, :)

[QUOTE]I have had my Cartia XT updosed 2 times since Oct. last year, as my BP was surging with the stress I have been under

This might not have been the best way to go. While Cartia will indirectly relax your blood vessels through its action, it will not do much for your anxiety, which, I think, is the real problem.
Higher doses of this drug result in more severe side effects and add to your anxiety and depression. All of the symptoms you described correspond to the known side effects of calcium channel blockers. The side effects of CCBs are dose-dependent. They get worse with higher doses.
I have been taking my CCB at maximum recommended dose for over a year. I wanted to discontinue it mostly because of its side effects on a couple of occassions but was unable to do so. I find it impossible to manage on even a reduced dose. So watch for that.
The swelling is one of its known and expected side effects and it can get much worse than you experienced. The higher the dose, the more severe the side effects and the worse they will get.

Instead of increasing your dose of the CCB, your doctor should have added another a low dose of another antihypertensive drug, a diuretic. Together they would have worked well in keeping your blood pressure right on target and the side effects would have been minimal.

You should ask your doctor to a/ reduce your dose of the CCB and b/add a low dose of another antihypertensive. See what he thinks about that. I wonder why he hasn't done that to date. Are there any compelling indications for a high dose of the CCB?l

You have to do something about your anxiety and panic attacks. I would greatly recommend getting off this drug if you have a reason to suspect it contributes to your anxiety and affects your moods. (Depression, confusion etc. are possible side effects of this drug)

Good luck!
flowergirl
Well...I went down to the 240 mgs. again...but I chickened out of taking the diuretic. I keep reading bad things about them and I really don't want more side-effects than I already have. Hard enough to function as it is. My Dr. hit the roof when I called and asked if I could just lower the Cartia and see what happens then. He will be really upset with me...but it is MY body, isn't it??? My Mom got angry with me when I told her, too. She takes a beta blocker and diuretic, so she sees no reason why I should be afraid. But with how sensitive my system has been since having a bad reaction to and getting off Ativan about 3 years ago...I am afraid to risk it.

Can anyone advise me here??? Did I make a mistake not taking it when lowering the dose??? I was only on the 300 for 12 days. I hope someone can help me.